Should Belly Button Wrinkle with Compression Garment?

I had a tummy tuck 5 weeks ago and I wear my compression garment day & night as instructed by doctor. Garment type is the one that covers your entire tummy area and goes down to your mid-thighs. I'm noticing that the garment kinda wrinkles my belly button inwards. The Dr. told me I should try folding a small towel and putting it across my abdomen over the belly button but I still see it getting wrinkled. Will my belly button heal like this and stay oval and wrinkled?

Doctor Answers (2)

Belly button wrinkle with compression garment

+1

Yes, it can cause this to occur. I would call my surgeon for advise and stop wearing this garment NOW ! This type of compression can cause permanent disfigurement.

Good Luck From MIAMI Dr. B


Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

Compression Garment Creases

+1

This is a very commonly asked question and you SHOULD be asking it of your surgeon.

Opinions will vary among Plastic surgeons but I have stopped using compression garments on my Tummy Tuck patients several years ago. Not having to wear the garment has resulted in increased comfort, decreased incidents of the creasing you describe, decreased incidents of fever and pneumonia due to greater ease of taking deep breaths and less incidence of decreased blood flow to the lowest aspect of the tummy skin. Stopping use of the garments in Tummy Tuck was NOT associated with prolonged swelling nor of prolonged drainage.

Lastly, even when I used compression garments in the past, I did not ask my patients to keep wearing them past 4 weeks after surgery. In my opinion, you do not need to continue wearing your garment. BUT - check with YOUR surgeon before you stop.

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 59 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.